Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 8, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jul 8, 2021, 9:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 9:12 PM EDT (01:12 UTC)
Expired
Jul 8, 2021, 10:00 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Morgan County, GA, Newton County, GA, Rockdale County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS82 KFFC 090112
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
912 PM EDT Thu Jul 8 2021
 
GAZ045>050-059-090200-
Morgan GA-Walton GA-Rockdale GA-DeKalb GA-Jasper GA-Greene GA-
Newton GA-
912 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WALTON...ROCKDALE...
SOUTHERN DEKALB...NORTHEASTERN JASPER...NORTHWESTERN GREENE AND
NEWTON COUNTIES UNTIL 1000 PM EDT...

At 911 PM EDT...a line of strong thunderstorms extended from around 
Panthersville to near Conyers and Social Circle, moving east at 20 
mph.

  HAZARD...Winds 30 to 40 mph, pea sized hail, frequent lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain will cause temporary 
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Conyers, Monroe, Covington, Madison, Loganville, Social Circle,
Oxford, Lithonia, Porterdale, Walnut Grove, Rutledge, Newborn, North
High Shoals, Mansfield, Bostwick, Between, Good Hope, Buckhead,
Jersey and Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3348 8329 3343 8353 3350 8403 3352 8405
      3354 8405 3357 8413 3364 8419 3365 8422
      3363 8424 3373 8428 3379 8409 3375 8402
      3385 8390 3392 8367 3380 8348 3372 8344
      3370 8341 3372 8334 3361 8326
TIME...MOT...LOC 0111Z 276DEG 17KT 3370 8422 3363 8399 3364 8369 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:10 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 8, 8:10 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
810 PM EDT Thu Jul 8 2021

.SHORT TERM /Tonight through Friday Night/...

A moist airmass remains in place across much of the region in spite
of Elsa clearing the region to the northeast. Dewpoints through the
remainder of the day and on Friday are expected to be in the upper
60s to mid 70s across north and central Georgia, and precipitable
water values will range from 1.5 to 2 inches. Scattered showers and
isolated thunderstorms have developed across north and central
Georgia and are expected to persist through the remainder of the
daytime today. SBCAPE values of 2000-3000 J/kg are expected through
the remainder of the afternoon. However, with minimal dynamic
forcing and weak mid-level lapse rates, widespread severe weather is
not expected through the remainder of the day today. An isolated
storm may nonetheless become strong and capable of producing gusty
winds, frequent lightning, and locally heavy rain. Precipitation
chances are expected to diminish overnight, with only a slight
chance lingering over the far northern tier.

A weak upper level trough is expected to swing through north Georgia
overnight and into Friday, setting up a northwesterly flow pattern
aloft. The surface frontal boundary associated with this trough will
stall near the TN/KY border before reaching north Georgia, keeping
deep atmospheric moisture in place in our forecast area. Multiple
disturbances will traverse the upper level flow, helping trigger
convection as they move to the southeast. As a result, likely PoPs
are forecast across the majority of north and central Georgia by
Friday afternoon. While organized severe weather is once again not
expected, a few storms Friday afternoon could become strong to
severe in the afternoon and evening.

Afternoon high temperatures are forecast to be near
climatological normals each day, in the mid 80s to low 90s across
the area. Because of the deep atmospheric moisture, morning lows
will be roughly 3-5 degrees above normal, mainly in the upper 60s
to low 70s.

King

.LONG TERM /Saturday through Thursday/...

The story through the long term period will be scattered to numerous
showers and storms each afternoon and evening as the forecast area
remains entrenched in a warm, tropical air mass. PWATs through the
period are progged to range from 1.5" to just over 2.0", which is
approaching the daily maximum value per sounding climo.

The upper-level pattern will transition from weak flow on Saturday
to meridional flow on Sunday as an upper low/trough digs across the
central U.S. while the Bermuda High edges over the Eastern Seaboard.
This will be the setup through Monday, with these two features
promoting broad ascent and continued moisture advection across the
CWA. As a result, I am maintaining chance to likely PoPs through the
weekend.

The upper trough will lift to the northeast over the course of
Monday through Wednesday as the western extent of the Bermuda High
spreads further across the Eastern Seaboard. Moisture advection
around the western periphery of the high will keep the CWA in a
soupy air mass. Daytime heating will generate scattered to numerous
showers and storms each day through the remainder of the period. A
few storms each day could be strong with the primary threats being
locally heavy rainfall, frequent lightning, and gusty winds.
Widespread severe weather is not anticipated at this time, as upper-
level support/dynamics will be lacking.

Martin

&&

AVIATION...
00Z Update...
Primarily VFR ceilings are ongoing across THE taf sites. Isolated
showers and tstms will affect mainly the ATL area taf sites for the
next two to three hours. Scattered MVFR clouds could develop in the
early morning hours after 09z and persist until 15Z. Winds are
expected to be light west or variable overnight and west 8 to 10 kts
Friday.

//ATL Confidence...00Z Update...
Medium confidence on ceiling trends.
High confidence on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  71  91 /  30  60  30  50
Atlanta         71  87  70  89 /  30  70  40  50
Blairsville     66  81  65  83 /  40  70  40  70
Cartersville    70  86  69  89 /  30  80  40  60
Columbus        72  89  71  91 /  30  60  40  40
Gainesville     71  86  70  88 /  30  60  30  50
Macon           71  90  70  93 /  30  60  50  50
Rome            72  87  70  90 /  30  70  40  60
Peachtree City  71  88  69  89 /  30  70  50  50
Vidalia         73  90  72  90 /  40  50  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Martin
AVIATION...41
Hazardous weather outlook, Jul 8, 11:33 AM EDT, 9 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1133 AM EDT Thu Jul 8 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1133 AM EDT Thu Jul 8 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. A few storms may become
strong, capable of producing gusty winds, locally heavy rainfall,
and frequent lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms are expected across north and
central Georgia Friday through Wednesday. A few storms each day
may become strong, capable of producing gusty winds, locally heavy
rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 8, 9:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EDT Thu Jul 8 2021

GAZ045>050-059-090200-
Morgan GA-Walton GA-Rockdale GA-DeKalb GA-Jasper GA-Greene GA-
Newton GA-
912 PM EDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WALTON...ROCKDALE...
SOUTHERN DEKALB...NORTHEASTERN JASPER...NORTHWESTERN GREENE AND
NEWTON COUNTIES UNTIL 1000 PM EDT...

At 911 PM EDT...a line of strong thunderstorms extended from around
Panthersville to near Conyers and Social Circle, moving east at 20
mph.

  HAZARD...Winds 30 to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Conyers, Monroe, Covington, Madison, Loganville, Social Circle,
Oxford, Lithonia, Porterdale, Walnut Grove, Rutledge, Newborn, North
High Shoals, Mansfield, Bostwick, Between, Good Hope, Buckhead,
Jersey and Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3348 8329 3343 8353 3350 8403 3352 8405
      3354 8405 3357 8413 3364 8419 3365 8422
      3363 8424 3373 8428 3379 8409 3375 8402
      3385 8390 3392 8367 3380 8348 3372 8344
      3370 8341 3372 8334 3361 8326
TIME...MOT...LOC 0111Z 276DEG 17KT 3370 8422 3363 8399 3364 8369

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:56 PM EDTSpecial Weather StatementFFCMorgan, Newton, Oconee, Rockdale49 min
Jul 9, 11:23 AM EDTSpecial Weather StatementFFCWhitfield22 min
Jul 9, 11:47 AM EDTSpecial Weather StatementFFCMurray43 min
Jul 9, 12:29 PM EDTSpecial Weather StatementFFCFannin, Gilmer31 min
Jul 9, 12:39 PM EDTSpecial Weather StatementFFCChattooga36 min
Jul 9, 1:01 PM EDTSpecial Weather StatementFFCGordon29 min
Jul 9, 1:09 PM EDTSpecial Weather StatementFFCDodge36 min
Jul 9, 1:24 PM EDTSpecial Weather StatementFFCHall36 min
Jul 9, 1:27 PM EDTSpecial Weather StatementFFCChattooga33 min
Jul 9, 1:37 PM EDTSpecial Weather StatementFFCGordon38 min
Jul 9, 1:59 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Walker, Whitfield31 min
Jul 9, 2:11 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Gordon34 min
Jul 9, 2:18 PM EDTSpecial Weather StatementFFCCobb, DeKalb, Fulton27 min
Jul 9, 2:22 PM EDTSpecial Weather StatementFFCPolk8 min
Jul 9, 2:28 PM EDTSpecial Weather StatementFFCMorgan, Oconee47 min
Jul 9, 2:33 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Cobb, Forsyth, Paulding, Pickens and 1 more27 min
Jul 9, 2:36 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe, Wilkes24 min
Jul 9, 2:40 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Gwinnett, Henry, Newton and 2 more35 min
Jul 9, 2:47 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Walton28 min
Jul 9, 3:03 PM EDTSpecial Weather StatementFFCCobb, Forsyth, Fulton, Gwinnett27 min
Jul 9, 3:06 PM EDTSpecial Weather StatementFFCGreene, Hancock, Jasper, Putnam, Taliaferro, Warren and 1 more24 min
Jul 9, 3:11 PM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale19 min
Jul 9, 3:24 PM EDTSpecial Weather StatementFFCBarrow, Henry, Morgan, Newton, Oconee, Rockdale and 1 more36 min
Jul 9, 3:32 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Douglas, Fulton28 min
Jul 9, 3:43 PM EDTSpecial Weather StatementFFCHancock, Putnam, Warren32 min
Jul 9, 4:04 PM EDTSpecial Weather StatementFFCButts, Clayton, Fayette, Henry, Jasper, Spalding41 min
Jul 9, 4:15 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Hancock, Jefferson, Putnam45 min
Jul 9, 4:40 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Butts, Emanuel, Glascock, Hancock and 12 more50 min
Jul 9, 5:05 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson40 min
Jul 9, 5:20 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen40 min
Jul 9, 5:34 PM EDTSpecial Weather StatementFFCBibb, Crawford11 min
Jul 9, 5:44 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Crawford, Laurens, Peach, Twiggs and 1 more46 min
Jul 9, 5:56 PM EDTSpecial Weather StatementFFCEmanuel, Toombs, Treutlen34 min
Jul 9, 6:28 PM EDTSpecial Weather StatementFFCBleckley, Crawford, Dodge, Houston, Laurens, Montgomery and 6 more62 min
Jul 9, 7:10 PM EDTSpecial Weather StatementFFCTelfair, Wilcox65 min
Jul 9, 7:14 PM EDTSpecial Weather StatementFFCMuscogee46 min
Jul 9, 7:26 PM EDTSpecial Weather StatementFFCDodge, Pulaski, Wheeler34 min
Jul 9, 7:34 PM EDTSpecial Weather StatementFFCChattahoochee26 min
Jul 9, 7:59 PM EDTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Schley46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.